Alert archive / Louisiana / Gale Warnings in 2008
Gale Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Dec 9, 2008, 3:27 PM CST. It took effect at Dec 10, 2008, 12:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2008, 3:27 PM CST (21:27 UTC)
- In effect from
- Dec 10, 2008, 12:00 AM CST
- Expired
- Dec 10, 2008, 9:05 PM CST
- In force
- 21 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS74 KLCH 092127 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 PM CST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THURSDAY NIGHT... ... GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE COASTAL WATERS FROM 20 TO 60 NM OFFSHORE... .STRONG SOUTHERLY WINDS AHEAD OF A STRONG LOW PRESSURE SYSTEM WILL CONTINUE THROUGH TONIGHT. WINDS WILL SHIFT NORTH AND INCREASE IN THE WAKE OF THE COLD FRONTAL PASSAGE OVERNIGHT AND CONTINUE THROUGH THURSDAY NIGHT. GMZ470-472-475-100530- /O.EXT.KLCH.SC.Y.0058.000000T0000Z-081210T0600Z/ /O.UPG.KLCH.GL.A.0003.081210T0800Z-081211T0000Z/ /O.NEW.KLCH.GL.W.0006.081210T0600Z-081211T0000Z/ /O.CON.KLCH.SC.Y.0059.081211T0000Z-081212T0000Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 327 PM CST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM CST THURSDAY. STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS WILL CONTINUE AHEAD OF A STRONG LOW PRESSURE SYSTEM THIS EVENING...PRODUCING SEAS 6 TO 8 FEET. WINDS WILL SHIFT TO THE NORTH AND INCREASE 30 TO 40 KNOTS IN THE WAKE OF THE COLD FRONTAL PASSAGE WEDNESDAY...YIELDING SEAS 9 TO 11 FEET. $$ GMZ430-432-435-100530- /O.CON.KLCH.SC.Y.0058.000000T0000Z-081211T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 327 PM CST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY. STRONG SOUTHERLY WINDS OF 20 KNOTS WILL CONTINUE AHEAD OF A STRONG LOW PRESSURE SYSTEM THIS EVENING. WINDS WILL SHIFT TO THE NORTH AND INCREASE 20 TO 25 KNOTS IN THE WAKE OF THE COLD FRONTAL PASSAGE TONIGHT THROUGH WEDNESDAY. $$ GMZ450-452-455-100530- /O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 327 PM CST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS WILL CONTINUE AHEAD OF A STRONG LOW PRESSURE SYSTEM THIS EVENING...PRODUCING SEAS 6 TO 8 FEET. WINDS WILL SHIFT TO THE NORTH AND INCREASE 20 TO 30 KNOTS IN THE WAKE OF THE COLD FRONTAL PASSAGE TONIGHT. THESE STRONG OFFSHORE WINDS WILL CONTINUE THROUGH THURSDAY NIGHT...YIELDING SEAS 6 TO 8 FEET. $$
4 follow-up statements
629 WHUS74 KLCH 100517 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1117 PM CST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THURSDAY NIGHT... ... GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE COASTAL WATERS FROM 20 TO 60 NM OFFSHORE... .STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR COASTAL WATERS TONIGHT IN THE WAKE OF A COLD FRONT. GMZ470-472-475-101200- /O.CON.KLCH.SC.Y.0058.000000T0000Z-081210T0600Z/ /O.CON.KLCH.GL.W.0006.081210T0600Z-081211T0000Z/ /O.CON.KLCH.SC.Y.0059.081211T0000Z-081212T0000Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1117 PM CST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM CST THURSDAY. STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR COASTAL WATERS TONIGHT IN THE WAKE OF A COLD FRONT. SUSTAINED WINDS OF 30 TO 40 KNOTS CAN BE EXPECTED WITH SEAS BUILDING TO 10 FEET. $$ GMZ430-432-435-101200- /O.CON.KLCH.SC.Y.0058.000000T0000Z-081211T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1117 PM CST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY. STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE REGION TONIGHT IN THE WAKE OF A COLD FRONT. SUSTAINED WINDS OF 20 KNOTS WILL BE COMMON WITH FREQUENT HIGHER GUSTS. $$ GMZ450-452-455-101200- /O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 1117 PM CST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR COASTAL WATERS TONIGHT IN THE WAKE OF A COLD FRONT. SUSTAINED WINDS OF 20 TO 30 KNOTS CAN BE EXPECTED WITH SEAS BUILDING TO 7 FEET. $$
223 WHUS74 KLCH 101119 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 519 AM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORIES AND GALE WARNINGS CURRENTLY IN EFFECT... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL CONTINUE TO SPREAD ACROSS THE WATERS THROUGH THIS MORNING. WINDS OVER THE OUTER WATERS ARE EXPECTED TO REACH GALE FORCE BY THIS EVENING... WITH SPEEDS REMAINING AT OR ABOVE 30 KNOTS INTO EARLY THURSDAY MORNING. THESE STRONG WINDS WILL FINALLY BEGIN TO RELAX THURSDAY AFTERNOON AS LOW PRESSURE OVER THE MISSISSIPPI DELTA MOVES AWAY AND HIGH PRESSURE APPROACHES FROM THE WEST. GMZ470-472-475-101800- /O.EXT.KLCH.GL.W.0006.000000T0000Z-081211T0600Z/ /O.EXT.KLCH.SC.Y.0059.081211T0600Z-081212T0000Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 519 AM CST WED DEC 10 2008 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE OUTER COASTAL WATERS THROUGH THIS MORNING. SUSTAINED WINDS OF 30 TO 35 KNOTS CAN BE EXPECTED BY AFTERNOON...ALONG WITH SEAS BUILDING TO 11 FEET. GUSTS TO 40 KNOTS WILL BE COMMON. $$ GMZ430-432-435-101800- /O.EXT.KLCH.SC.Y.0058.000000T0000Z-081211T0600Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 519 AM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE COASTAL LAKES AND BAYS THROUGH THIS MORNING. SUSTAINED WINDS OF 20 TO 25 KNOTS WILL BE COMMON...WITH FREQUENT HIGHER GUSTS. $$ GMZ450-452-455-101800- /O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 519 AM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR COASTAL WATERS THROUGH THIS MORNING. SUSTAINED WINDS OF 25 TO 30 KNOTS CAN BE EXPECTED...ALONG WITH SEAS BUILDING TO 9 FEET. GUSTS TO 35 KNOTS WILL ALSO BE LIKELY. $$ 25
000 WHUS74 KLCH 102120 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 PM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORIES AND GALE WARNINGS CURRENTLY IN EFFECT... .STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE WATERS THROUGH THIS EVENING. THESE STRONG WINDS WILL FINALLY BEGIN TO RELAX THURSDAY AFTERNOON AS LOW PRESSURE OVER THE MISSISSIPPI DELTA MOVES AWAY AND HIGH PRESSURE APPROACHES FROM THE WEST. GMZ470-472-475-110530- /O.CON.KLCH.GL.W.0006.000000T0000Z-081211T0600Z/ /O.CON.KLCH.SC.Y.0059.081211T0600Z-081212T0000Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 320 PM CST WED DEC 10 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE OUTER COASTAL WATERS THROUGH THIS MORNING. SUSTAINED WINDS OF 30 TO 35 KNOTS CAN BE EXPECTED BY AFTERNOON...ALONG WITH SEAS BUILDING TO 11 FEET. GUSTS TO 40 KNOTS WILL BE COMMON. $$ GMZ430-432-435-110530- /O.CON.KLCH.SC.Y.0058.000000T0000Z-081211T0600Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 320 PM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE COASTAL LAKES AND BAYS THROUGH THIS MORNING. SUSTAINED WINDS OF 20 TO 25 KNOTS WILL BE COMMON...WITH FREQUENT HIGHER GUSTS. $$ GMZ450-452-455-110530- /O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 320 PM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR COASTAL WATERS THROUGH THIS MORNING. SUSTAINED WINDS OF 25 TO 30 KNOTS CAN BE EXPECTED...ALONG WITH SEAS BUILDING TO 9 FEET. GUSTS TO 35 KNOTS WILL ALSO BE LIKELY. $$
384 WHUS74 KLCH 110305 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 905 PM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORIES AND GALE WARNINGS CURRENTLY IN EFFECT... .STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE WATERS THROUGH THIS EVENING. THESE STRONG WINDS WILL FINALLY BEGIN TO RELAX THURSDAY AFTERNOON AS LOW PRESSURE OVER THE MISSISSIPPI DELTA MOVES AWAY AND HIGH PRESSURE APPROACHES FROM THE WEST. GMZ470-472-475-111115- /O.CAN.KLCH.GL.W.0006.000000T0000Z-081211T0600Z/ /O.EXT.KLCH.SC.Y.0059.081211T0305Z-081212T0000Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 905 PM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THURSDAY. STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THURSDAY. SUSTAINED WINDS OF 25 KNOTS CAN BE EXPECTED...ALONG WITH SEAS OF 7 TO 9 FEET. THESE WIND SPEEDS ARE EXPECTED TO BE LESS THAN GULF WARNING CRITERIA. THEREFORE...THE GALE WARNING HAS BEEN CANCELLED AND REPLACED WITH A SMALL CRAFT ADVISORY. $$ GMZ430-432-435-110415- /O.CAN.KLCH.SC.Y.0058.000000T0000Z-081211T0600Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 905 PM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTH WINDS OF AROUND 15 KNOTS WITH OCCASIONAL GUSTS TO 20 KNOTS CAN BE EXPECTED FOR THE REMAINDER OF THE NIGHT. THESE WINDS ARE LESS THAN SMALL CRAFT ADVISORY CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ GMZ450-452-455-111115- /O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 905 PM CST WED DEC 10 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. STRONG NORTHERLY WINDS WILL CONTINUE OVER THE COASTAL WATERS THROUGH THURSDAY. SUSTAINED WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED...ALONG WITH SEAS OF 5 TO 7 FEET. $$ RUA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Dec 9, 12:06 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 9, 12:06 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1206 PM CST TUE DEC 9 2008
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA
TODAY WILL CONTINUE UNTIL FRONTAL PASSAGE LATER TONIGHT. KEPT
TERMINAL FORECASTS GENERALLY IN LINE WITH 12Z ISSUANCE...WITH
PREVAILING MVFR CIGS AND HIGHLIGHTING TSRA IN TEMPO GROUPS THIS
AFTERNOON.
13
&&
.PREV DISCUSSION... /ISSUED 1004 AM CST TUE DEC 9 2008/
UPDATE...
CURRENT RADAR SHOWS SVR TSTM OVER RAPIDES PARISH NOW...WHICH WAS
JUST UPGRADED TO TOR DUE TO IMPROVED RADAR INDICATED ROTATION.
ADDITIONAL CELLS DEVELOPING OVER SE TX MOVING NE INTO W LA.
EARLIER...INITIAL LINE OF TSRA BROKE OFF INTO MULTI CELL
TSTMS ACROSS BEAUREGARD AND VERNON. EXPECT CONTINUED FAVORABLE
SHEAR AND HELICITY PROFILES LED TO SPC ISSUING TORNADO WATCH 945
UNTIL 5 PM CST THIS AFTERNOON FOR CENTRAL LOUISIANA. WILL BE
LAUNCHING A SPECIAL 18Z SOUNDING.
DML
PREV DISCUSSION... /ISSUED 749 AM CST TUE DEC 9 2008/
UPDATE...
A QUICK UPDATE TO THE GRIDS AND ZONES THIS MORNING TO ADJUST WIND
SPEED UP SLIGHTLY ALONG AND SOUTH OF THE I-10 CORRIDOR AND ADD
LAKE WIND ADVISORY. LOOKING AT LATEST VAD PROFILES AND 12Z LCH
SOUNDING...WINDS OF AT LEAST 20 KNOTS WITHIN 1000 FT OF SFC AND
LATEST MODEL DATA INDICATES SUSTAINED WINDS OF 17 TO 20 KNOTS
DURING THE DAY TODAY SO SHOULD HAVE NO PROBLEM MEETING LAKE WIND
ADVISORY CRITERIA. ALSO MADE SOME MINOR TWEAKS TO WEATHER AND QPF
GRIDS FOR BETTER CONSISTENCY. 24
PREV DISCUSSION... /ISSUED 634 AM CST TUE DEC 9 2008/
AVIATION...BAD DAY FOR FLYING AHEAD AS BOTH STRONG WINDS AND
CONVECTION IMPACT AREA TERMINALS. REGIONAL 88SD SHOW PLENTY OF
STREAMER SHOWERS MOVING NWD ACROSS THE FORECAST AREA WHILE INITIAL
BROKEN LINE OF CONVECTION STARTS TO MOVE INTO THE NWRN ZONES.
TRIED TO TIME ONSET OF THIS 1ST LINE THEN KEPT PREVAILING SHOWERS
AT ALL TERMINALS FOR THE REMAINDER OF THE MORNING AND AFTERNOON.
EXPECT WIND SHIFT TO COME AFTER SUNDOWN TONIGHT WITH WINDS
REMAINING ABOVE 12 KNOTS WITH PLENTIFUL GUSTS EXCEEDING 20 KNOTS
ALL THROUGH THE PERIOD. AS FOR CEILINGS...WENT MAINLY MVFR BUT
WITH IFR CEILINGS LATE TONIGHT.
25
PREV DISCUSSION... /ISSUED 553 AM CST TUE DEC 9 2008/
SYNOPSIS...
STRONG STORM SYSTEM CONTINUING TO MOVE IN THIS DIRECTION. WATER
VAPOR IMAGERY AND UPPER ANALYSIS SHOWS AMPLIFIED TROUGH OVER THE
SRN ROCKIES DEEP SOUTH TO SOUTHWESTERLY FLOW ACRS THE SRN STATES.
POTENT SHORTWAVE AHEAD OF THE SYSTEM HAS SPARKED AN INITIAL ROUND
OF STRONG TO SEVERE THUNDERSTORMS ACRS NRN TX INTO NRN LA. THIS
ACTIVITY IS REMAINING NORTH OF THE CWA BUT SCATTERED SHOWERS HAVE
BEEN STREAMING NORTH FM THE GULF ACRS SW LA AND SE TX. AT THE
SFC...AN ELONGATED AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT EXTENDS
FM MO ACRS CENT OK WITH FRONT ARCING BACK ACRS NWRN TX.
DISCUSSION...
COMPLICATED BUSY WEATHER PATTERN EXPECTED OVER THE NEXT FEW DAYS
AS THIS STRONG STORM SYSTEM MOVES ACRS THE AREA. SEVERAL POTENTIAL
IMPACTS INCLUDE STRONG WINDS...SEVERE WEATHER...COASTAL FLOODING
AND POSSIBLY EVEN SOME WINTER WEATHER. FIRST THE WINDS...KPOE VAD
WIND PROFILE SHOWING STRONG WINDS OFF THE SFC WITH A LLJ AROUND 5K
FT OF 50 TO 60 KNOTS. SFC WINDS OF 15 TO 20 KNOTS WITH HIGHER
GUSTS HAVE BEEN ONGOING TONIGHT AND EXPECT THESE TO CONTINUE
TODAY. AT THIS TIME...FEEL THAT WINDS WILL REMAIN BELOW LAKE WIND
ADVISORY CRITERIA TODAY BUT WILL NEED TO MONITOR THIS SHOULD
STRONGER WINDS REACH THE SFC LATER THIS AFTN. WINDS WILL WEAKEN A
BIT AS THE FRONT MOVES ACRS THE AREA TONIGHT...RAPIDLY
STRENGTHENING FROM THE NORTH AFTER FROPA. WILL AGAIN NEED TO
MONITOR FOR POTENTIAL LAKE WIND ADVISORY MAINLY SOUTH OF
INTERSTATE 10 WHERE WINDS WILL APPROACH CRITERIA.
SEVERE WEATHER POTENTIAL...INITIAL SHORTWAVE HAS ALREADY PRODUCED
STRONG TO SEVERE STORMS NORTH OF THE CWA AND SPC HAS ISSUED
SEVERAL TORNADO WATCHES DURING THE SHIFT. FCST SOUNDING CONTINUE
TO SHOW DECENT INSTABILITY WITH CAPES AROUND 1500 TO 2000 J/KG
AND DEEP LAYER SHEAR WITH SRH VALUES AROUND 300 TO 400 M2/S2.
WHILE BEST DYNAMICS WILL STAY NORTH OF THE AREA...POSSIBILITY
EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP ACRS THE
AREA...ESPECIALLY THIS AFTERNOON...AND CONTINUE TO MENTION SEVERE
WORDING IN ZONES. WILL HIGHLIGHT POTENTIAL SEVERE THREATS IN HWO.
COASTAL FLOODING...THERE IS STILL A POSSIBILITY OF MINOR COASTAL
FLOODING AS STRONG SOUTHERLY WINDS PUSH WATER ACRS THE COAST.
COASTAL FLOODING WILL BE MOST LIKELY AT TIMES OF HIGH
TIDE...OCCURRING AT 1:56 PM CST AT SABINE PASS...1:00 PM CST AT
CAMERON AND 2:42 PM CST AT VERMILION BAY. LATEST COMPARISON OF
OBSERVATIONS WITH FORECASTS INDICATE WATER LEVELS HAVE REMAINED
BELOW FCST VALUES SO FAR. HAVE HELD OFF ON ISSUING A COASTAL
FLOOD ADVISORY FOR NOW FOR THIS REASON...BUT WILL CONTINUE TO
MONITOR.
LASTLY...THE LATEST GFS RUN INDICATES THE POSSIBILITY OF WINTRY
PRECIP THURSDAY MORNING AS THE 5H LOW MOVES ACRS THE AREA. GFS AND
ECMWF PULL THE LOW ACRS CENT OR SRN LA WHILE THE NAM HAS IT
FURTHER NORTH. MARGINAL THICKNESS VALUES AND SUBFREEZING AIR JUST
OFF THE SFC ALONG WITH SUFFICIENT MOISTURE NOTED IN THE MODELS AND
THUS HAVE ADDED A SLIGHT CHANCE FOR LIGHT SNOW MIXED WITH LIGHT
RAIN FOR THURSDAY MORNING ACROSS PORTIONS OF CENTRAL LOUISIANA. DO NOT
EXPECT ANY ACCUMULATIONS AT THIS TIME. BY THURSDAY AFTERNOON...SFC
TEMPS SHOULD WARM ENOUGH FOR ONLY LIGHT RAIN.
BEYOND ALL THIS...HIGH PRESSURE EXPECTED TO BUILD ACRS THE REGION
WITH DRIER WEATHER FRIDAY INTO SATURDAY. RETURN FLOW TO DEVELOP ON
SUNDAY AS THE NEXT STORM SYSTEM DEVELOPS OVER THE SW...AND BRINGS
A SLIGHT CHANCE OF RAIN SUNDAY INTO MONDAY.
MARINE...
MARINE OBS INDICATE SOUTHERLY WINDS AROUND 15 KNOTS THIS MORNING
OVER THE COASTAL WATERS WITH SEAS AT 42035 AROUND 5 FT. SMALL
CRAFT ADVISORY CONTINUES FOR TODAY AS WINDS EXPECTED TO STRENGTHEN
AHEAD OF THE COLD FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED OVER THE COASTAL WATERS TODAY INTO THIS EVENING. BEHIND
THE FRONT...WINDS WILL SHIFT NORTH AND INCREASE TO AROUND 20 TO 30
KNOTS WITH SEAS BUILDING TO 5 TO 10 FEET. HAVE HOISTED A GALE
WATCH FOR THE OUTER COASTAL WATERS TONIGHT THROUGH WEDNESDAY
AFTERNOON AS WINDS OF 30 TO 35 KNOTS ARE POSSIBLE AS THE COLD
AIRMASS OVERRIDES THE WARMER GULF WATERS. STRONG OFFSHORE FLOW IS
EXPECTED TO CONTINUE THROUGH THURSDAY AS A TIGHT PRESSURE GRADIENT
REMAINS IN PLACE IN THE WAKE OF THE FRONT...PROMPTING AN EXTENSION
OF THE SCA THROUGH THURSDAY EVENING. WINDS AND SEAS ARE EXPECTED
TO SUBSIDE THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE BUILDS OVER
THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 45 47 36 / 70 50 50 30
KBPT 75 43 47 35 / 70 30 60 20
KAEX 73 42 48 34 / 90 60 50 40
KLFT 75 47 49 38 / 70 90 60 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ACADIA-
CALCASIEU-CAMERON-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER
ST. MARTIN-ST. MARY-UPPER ST. MARTIN-VERMILION.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR JEFFERSON-
ORANGE.
GM...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 2 AM CST WEDNESDAY FOR WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60
NM.
SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 PM CST THURSDAY
FOR WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR CALCASIEU LAKE-
SABINE LAKE-VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Dec 9, 6:12 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 612 AM CST TUE DEC 9 2008 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-101215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 612 AM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING. AHEAD OF THE FRONT...STRONG SOUTHERLY WINDS WILL BRING WARM MOIST AIR OVER THE AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE DURING THE DAY. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON. THE PRIMARY THREATS WITH THESE STORMS INCLUDE STRONG DAMAGING WINDS AND POSSIBLY ISOLATED TORNADOES AS WELL AS SMALL HAIL. IN ADDITION...SOME STORMS COULD CONTAIN HEAVY RAIN RESULTING IN LOCALIZED MINOR FLOODING OF LOW SPOTS OR URBAN AREAS. OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR WINDS OF 20 TO 25 KNOTS AND SEAS OF 5 TO 10 FEET. BEHIND THE FRONT...WINDS WILL SHIFT NORTH AND INCREASE AS COLD AIR MOVES OVER THE WARMER GULF WATERS. THIS COULD RESULT IN WINDS NEAR GALE FORCE AND HAVE ISSUED A GALE WATCH FOR THE COASTAL WATERS FROM 20 TO 60 NM OFFSHORE FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE WATCH WILL CONTINUE FOR THE OUTER COASTAL WATERS THROUGH WEDNESDAY AFTERNOON...WHILE A SMALL CRAFT ADVISORY REMAINS IN EFFECT ELSEWHERE. THE SMALL CRAFT ADVISORY WILL CONTINUE OVER THE COASTAL WATERS THROUGH THURSDAY EVENING AS STRONG WINDS ARE EXPECTED TO PERSIST. THE COLD FRONT WILL USHER IN MUCH COLDER AIR ACROSS THE REGION ON WEDNESDAY WITH LOW TEMPERATURES THURSDAY MORNING REACHING THE LOW TO MID 30S. SUFFICIENT MOISTURE WILL LINGER OVER THE AREA AS THE UPPER LOW SLOWLY MOVES ACROSS THE AREA. DUE TO THE PROXIMITY OF THE LOW AND THE UNUSUALLY COLD AIR IN PLACE...THERE IS A SLIGHT CHANCE FOR LIGHT SNOW MIXED WITH LIGHT RAIN ACROSS PORTIONS OF CENTRAL LOUISIANA THURSDAY MORNING. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. BY FRIDAY...HIGH PRESSURE WILL BUILD OVER THE REGION...BRINGING DRY PLEASANT CONDITIONS TO THE AREA THROUGH SATURDAY. ANOTHER CHANCE FOR RAIN RETURNS SUNDAY INTO MONDAY AS ANOTHER STORM SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. 24
In the hours before
Local storm report, Dec 9, 10:57 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1057 AM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL PINEVILLE 31.33N 92.42W
12/09/2008 E0.75 INCH RAPIDES LA PUBLIC
PENNY SIZE HAIL REPORTED BY RED CROSS IN PINEVILLE.
&&
JSWEENEYLocal storm report, Dec 9, 11:16 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 AM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
12/09/2008 RAPIDES LA LAW ENFORCEMENT
POSSIBLE TORNADO. PUBLIC REPORTED TO LAW ENFORCEMENT A
TORNADO ON EMPIRE DRIVE DAMAGED A BUILDING. NUMEROUS
POWERLINES DOWNED.
&&
DMLLocal storm report, Dec 9, 11:30 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TORNADO ALEXANDRIA 31.29N 92.46W
12/09/2008 RAPIDES LA PUBLIC
TWO TORNADOES ON THE GROUND. REPORTED BY RED CROSS.
&&
JSWEENEYLocal storm report, Dec 9, 11:40 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1140 AM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TORNADO ALEXANDRIA 31.29N 92.46W
12/09/2008 RAPIDES LA PUBLIC
RED CROSS REPORTS TWO TORNADOES ON GROUND WITH TREES DOWN
AND HEAVY DEBRIS INCLUDING ROOFING, INSULATION, AND
PLYWOOD SPREAD OUT ACROSS THE AFFECTED AREA. SEVERAL
METAL SIGNS BENT IN TWO. TREE FELL AGAINST DOOR OF
BUILDING THAT RED CROSS REPORT CAME FROM AT 1105 BILLY
MITCHELL AND ENGLAND DRIVE.
&&
FNAVEJARLocal storm report, Dec 9, 12:23 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1223 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TORNADO ALEXANDRIA 31.29N 92.46W
12/09/2008 RAPIDES LA BROADCAST MEDIA
ACME REFRIGERATOR ON EMPRIRE DRIVE HAD A CINDER BLOCK
WALL ALMOST COMPLETELY BLOWN OUT. REPORTED BY KALB TV5 IN
ALEXANDRIA.
&&
FNAVEJARThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:05 AM CST | Gale Watch | LCH | 11 hr | |
| Dec 9, 4:05 AM CST | Small Craft Advisory | LCH | 71 hr | |
| Dec 9, 7:35 AM CST | Lake Wind Advisory | LCH | Lafayette, Saint Martin | 16 hr |
| Dec 9, 9:13 AM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 32 min |
| Dec 9, 9:46 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 16 min |
| Dec 9, 9:57 AM CST | Tornado Warning | LCH | Rapides | 33 min |
| Dec 9, 10:28 AM CST | Tornado Warning | LCH | Rapides | 32 min |
| Dec 9, 10:59 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 31 min |
| Dec 9, 11:12 AM CST | Tornado Warning | LCH | Rapides | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.